MAUDE Adverse Event Report: COVIDIEN 3/10CC INS SAFETY SYR 30X5/16; SYRINGE, PISTON

COVIDIEN 3/10CC INS SAFETY SYR 30X5/16; SYRINGE, PISTON
Model Number 8881511344
Medical Device Problem Code Fail-Safe Did Not Operate (4046)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported that he had a faulty insulin syringe where the mechanism would not lock after he used the syringe.He tried multiple times but the locking mechanism would not engage.
 
Additional Manufacturer Narrative
A device history record (dhr) review of the reported lot number confirmed that the product was produced accomplishing quality requirements and released according to established procedures.The manufacturing site has not received any samples or photos for evaluation.Therefore, the reported issue could not be confirmed.Without a representative sample(s) or picture(s) being provided, a more complete investigation cannot be performed to the full extent and the reported condition cannot be confirmed.In addition, without a sample or picture, a more definitive root cause cannot be determined at this time.During the assembly of this product, inspectors routinely test samples for visual defects, shield retract force, shield extend force, shield-locking torque, shield/collar spin force, and detach force.The test results are reviewed for each shop order prior to release to verify that all testing during production was acceptable and within specification limits.The product cannot be accepted unless the acceptable quality level has been met.The plastic shield on the safety syringe is designed to slide forward to cover the needle to prevent needle sticks after use.The safety mechanisms will deactivate if you do not pull the shield all the way up and twist it.The instructions for use of the safety syringe are on the back of each unit box which state, ¿immediately following injection, extend shield forward fully until click is heard.Then lock safety shield by twisting in either direction until you feel the positive stop and hear the audible snap.¿ material verification processes are in place.The cannula must pass an inspection and certification review before they are released to the floor for production.All lots of hypodermic needle tubing meet the requirements defined in international standard iso 9626 stainless steel needle tubing for manufacture of medical devices.Based on the information available and the investigation findings, formal corrective/preventative actions are not deemed necessary at this time.
 
Additional Manufacturer Narrative
The item code originally reported by the customer was incorrect.The following sections have been updated: section d1 - brand name.Section d4 - model number, catalog number, udi number.

Brand Name
3/10CC INS SAFETY SYR 30X5/16
Common Device Name
SYRINGE, PISTON
Manufacturer (Section D)
COVIDIEN
1222 sherwood rd
norfolk NE 68701
MDR Report Key9774761
Report Number1915484-2020-01138
Device Sequence Number11334933
Product Code FMF
UDI-Device Identifier20884521014999
UDI-Public20884521014999
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number8881511344
Device Catalogue Number8881511344
Device Lot Number927409X
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/12/2020
Supplement Date Received by Manufacturer02/12/2020
02/12/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date05/08/2020
05/12/2020
Patient Sequence Number1